Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 57, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Nov 18, 2016, 3:21 AM CST. It took effect at Nov 18, 2016, 5:00 PM CST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2016, 3:21 AM CST (09:21 UTC)
- In effect from
- Nov 18, 2016, 5:00 PM CST
- Expired
- Nov 20, 2016, 12:00 AM CST
- In force
- 31 hr
- Issued by
- NWS Corpus Christi, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 10:57 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Nov 17, 10:57 PM CST, 4 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1057 PM CST Thu Nov 17 2016
.DISCUSSION...
Updated for 06z aviation.
&&
.AVIATION...
Strong cold front will be the main aviation concern over the next
24 hours. Prior to the front, strong low level jet develops tonight
and have included LLWS remarks at ALI/CRP/VCT through 15z. Mainly
expected BKN to OVC deck between 3500 and 4000 feet but periodic
MVFR cigs may be possible. A cold front will approach the area
Friday afternoon, with showers and storms possible along the
front. VCTS remarks were retained at CRP/VCT for the afternoon
hours. Strong northerly winds will then pickup behind the front.
&&
.PREVIOUS DISCUSSION... /Issued 847 PM CST Thu Nov 17 2016/
DISCUSSION...
Main forecast is in good shape for the rest of the night. A few
streamers will be possible tonight over the Gulf Waters and coastal
counties. Fog may not be as prevalent tonight as strong low level
jet develops over the area. Overnight lows look on track with
temperatures in the mid/upper 70s and low 70s nears the coast.
Grids were also updated to account for latest trends and obs.
Marine headlines were added for tonight and Friday night into
Saturday morning behind a strong cold front. See details below.
MARINE...
Winds have reached 20 knots at buoys 19 and 20. A small craft
advisory was issued for the offshore Gulf Waters through 12z
Friday morning. In addition, a gale watch has been issued for the
nearshore and offshore Gulf Waters Friday night into Saturday
morning. A strong cold front will move through the Middle Texas
Coastal Waters Friday evening. Behind the front, northerly winds
will increase between 25 and 30 knots. Gusts to gale force will
occur as well and because of this, a Gale Watch has been issued.
Hazardous seas will also develop...7 to 9 over the nearshore
waters and 8 to 10 feet over the offshore waters.
PREVIOUS DISCUSSION... /Issued 557 PM CST Thu Nov 17 2016/
DISCUSSION...
Updated for 00z aviation.
AVIATION...
Winds will diminish within the next hour or two. VFR conditions
will continue this evening, but some MVFR ceilings could develop
after midnight but confidence is not too high whether this will
occur or not. On Friday, a cold front will approach South Texas
with winds shifting to the north during the afternoon. Line of
convection will likely develop along the front, but will only
include VCTS remarks for CRP/VCT at this time.
PREVIOUS DISCUSSION... /Issued 257 PM CST Thu Nov 17 2016
by National Weather Service Houston/Galveston TX/
DISCUSSION...
It was another hot day across south Texas again with temperatures
back in the 80s. We keep telling you it will end and we still
believe that will happen Friday night into Saturday with the
passage of a strong cold front.
Until then look for one more day of warm and humid conditions.
Surface analysis shows lee cyclogenesis over SE Colorado in
response to a deep upper level trough over the Rockies. Southerly
winds have bee strong at times and look for winds to only decrease
slightly overnight. Pressure gradient will be tight enough to
likely need small craft advisories tonight and certainly behind
the front Friday night. Winds may even reach gale force at times.
Forecast models are in decent agreement with the frontal passage.
Front should reach the coastal bend by 00Z Saturday with a line of
showers and thunderstorms. Forecast will keep some higher rain
chances going since there is little change in the QPF forecast
data. Any rain should be quick hitting and clear out of the area
from 8-10pm Friday night. Instability for storms may be enough to
support a strong storm or two but not expecting severe weather at
this time. Temperatures will fall quickly behind the front and
expect high temperatures in the 60s for the weekend with low
temperatures in the 40s.
After the upper level trough and front pass by on Friday, upper
level ridging will develop over much of Texas for the weekend and
through early next week. Overall zonal flow pattern continues but
has a rather progressive short wave trough that moves through the
plains on Wednesday. GFS/ECMWF are both in good agreement with the
12z guidance. The trough should move across the Plains and Midwest
Wednesday and bring a cold front to the coast Wednesday night.
This front may stall inland and push back north quickly on
Thursday. Forecast will keep some rain chances in the Wed/Thur
time frame next week to account for showers and storms along the
boundary.
Overpeck
MARINE...
Moderate (to occasionally strong) onshore winds are prevailing over
the bays/coastal waters this afternoon as the pressure gradient re-
mains tight in response to the approaching upper level disturbance.
Winds should briefly decrease overnight/early Friday morning...just
ahead of the cold front. Models remain on track with the passage of
this boundary from the N/NE into the bays late Friday afternoon and
then into the coastal waters early Friday evening. Strong and gusty
north winds in the wake of the front will likely produce at least a
Small Craft Advisory for Friday night thru the first half of Satur-
day. These offshore winds will be slowly decreasing the rest of the
weekend...then slowly shifting to the E then SE by Monday. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 71 82 52 65 44 / 10 50 20 0 0
Victoria 68 81 46 63 37 / 10 70 10 0 0
Laredo 68 81 52 65 42 / 10 10 10 0 0
Alice 69 84 50 65 39 / 10 50 20 0 0
Rockport 72 78 52 64 48 / 10 60 20 0 0
Cotulla 67 80 48 66 39 / 10 20 10 0 0
Kingsville 70 84 50 66 41 / 10 50 30 0 0
Navy Corpus 74 78 55 64 52 / 20 60 30 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Friday evening through Saturday morning For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory until 6 AM CST Friday For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
TB/78...AVIATIONHazardous weather outlook, Nov 17, 6:20 AM CST, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 620 AM CST THU NOV 17 2016 TXZ229>234-239>247-181230- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 620 AM CST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-181230- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 620 AM CST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP LATE TONIGHT OVER THE GULF WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY FRIDAY NIGHT THROUGH AT LEAST PORTIONS OF SATURDAY NIGHT IN THE WAKE OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 8:01 PM CST | Gale Watch | CRP | 7 hr | |
| Nov 17, 8:01 PM CST | Small Craft Advisory | CRP | 10 hr | |
| Nov 18, 3:21 AM CST | Gale Warning | CRP | 30 hr | |
| Nov 18, 10:01 AM CST | Special Marine Warning | CRP | 29 min | |
| Nov 18, 10:23 AM CST | Severe Thunderstorm Warning | CRP | San Patricio | 37 min |
| Nov 18, 10:26 AM CST | Special Marine Warning | CRP | 49 min | |
| Nov 18, 10:59 AM CST | Special Weather Statement | CRP | San Patricio | 46 min |
| Nov 18, 1:37 PM CST | Areal Flood Advisory | CRP | Victoria | 113 min |
| Nov 18, 2:29 PM CST | Special Weather Statement | CRP | Bee | 31 min |
| Nov 18, 2:57 PM CST | Special Weather Statement | CRP | Bee | 48 min |
| Nov 18, 3:33 PM CST | Special Weather Statement | CRP | Refugio | 27 min |
| Nov 18, 3:54 PM CST | Special Weather Statement | CRP | San Patricio | 36 min |
| Nov 18, 4:58 PM CST | Special Weather Statement | CRP | Jim Wells | 32 min |
| Nov 18, 5:23 PM CST | Special Weather Statement | CRP | Jim Wells | 37 min |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.